Hail, Yuma
- When
- July 10, 1:25 PM MST
- Where
- Yuma County, 4.96 mi ENE of Wray Bowman Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.000, -102.190
Dime to nickel sized hail covered the ground.
Scattered intense thunderstorms produced produced a variety of severe weather they tracked toward the southeast during the late afternoon into the early evening hours. Hail over four inches in diameter, gusts to 70 mph and flash flooding resulted from the stronger storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Scattered intense thunderstorms produced produced a variety of severe weather they tracked toward the southeast during the late afternoon into the early evening hours. Hail over four inches in diameter, gusts to 70 mph and flash flooding resulted from the stronger storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 10, 1:00 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SAT JUL 10 2010 .DISCUSSION... 200 PM MDT SAT JUL 10 2010 THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE REST OF THE DAY AS A DISTURBANCE CURRENTLY MOVING OVER THE FRONT RANGE CONTINUES A SOUTHEAST MOVEMENT TOWARD OUR AREA. THESE STORMS ARE EXPECTED TO MERGE INTO A LARGE CLUSTER TONIGHT AS LOW LEVEL JET INTERACTS WITH A SFC TROUGH. IN ADDITION TO EXPECTATION OF SEVERE WEATHER LOCALLY HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. FOR SUNDAY AREA UNDER SUBSIDENCE AHEAD OF THE NEXT DISTURBANCE WITHIN NORTHWEST FLOW THAT MOVES THROUGH SUNDAY NIGHT. ADJUSTED TIMING OF POPS FROM WEST TO EAST WITH OVERALL SLIGHT CHANCE MENTION. AFTERNOON TEMPERATURES IN THE LOW TO MID 90S. ON MONDAY ANOTHER WEAK DISTURBANCE MOVES THROUGH DURING THE AFTERNOON AND EVENING SUPPORTING CURRENT SLIGHT CHANCE THUNDERSTORM FORECAST. AFTERNOON TEMPERATURES UPPER 80S EAST...LOW TO MID 90S ACROSS FAR EASTERN COLORADO. TUESDAY LOOKING DRY AS UPPER FLOW BECOMES WESTERLY. 850 TEMPERATURES SUPPORTING TEMPERATURES OF 100+ ACROSS THE AREA WHILE 2M/MOS GUIDANCE NUMBERS AVERAGING A FEW DEGREES COOLER. PARTIAL MIXING AT 850 STILL SUPPORTS HIGHS AROUND 100. HAVE UPPED HIGHS INTO THE UPPER 90S/LOW 100S WITH THE POSSIBILITY THAT THESE MAY BE ON THE LOW SIDE. GFS/NAM HANDLING SFC PRESSURE/WIND FORECASTS DIFFERENTLY WHICH COULD IMPACT TEMPERATURE FORECAST. WEDNESDAY-SATURDAY...DEEP UPPER LOW JUST NORTH OF THE US BORDER MOVES EAST WEDNESDAY PUSHING A FRONT INTO/THROUGH THE AREA SUPPORTING A CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS SLIGHTLY COOLER TEMPERATURES WITH READINGS IN THE MID 90S. FOR THURSDAY SFC WINDS VEER TO THE SOUTHEAST BEHIND THE DEPARTING SFC HIGH AS UPPER FLOW NEARLY ZONAL. 850 TEMPS WOULD SUPPORT HIGH TEMPERATURES IN THE LOW TO MID 80S...COOLER THAN THE MEX GUIDANCE WHICH IS SEVERAL DEGREES WARMER. USED HPC GUIDANCE AND KNOCKED A FEW DEGREES OFF AS A START. AFTERNOON/EVENING THUNDERSTORMS AGAIN POSSIBLE. FOR FRIDAY AND SATURDAY UPPER HIGH CENTER EXPECTED OVER THE FOUR CORNERS AREA WITH LIGHT STEERING FLOW OVER THE AREA. SFC WINDS BECOMING MORE SOUTHERLY WITH SLOWLY WARMING AFTERNOON TEMPERATURES...NEAR 90 FRIDAY AND LOW 90S SATURDAY. 07 && .AVIATION... 1140 AM MDT SAT JUL 10 2010 FOR 18Z TAFS...MAIN CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR THUNDERSTORMS AS SHORT WAVE TROUGH/WEAK COLD FRONT WORK THERE WAY ACROSS THE AREA BTWN 22 AND 06Z. ALREADY SEEING SOME WEAK CONVECTION DEVELOP ALONG FRONT NEAR KLIC...WITH FRONT ITSELF EXTENDING BACK TOWARDS KOGA. WHILE THINK THERE WILL BE STORMS AROUND WHICH MAY DEVELOP INTO A MCS EARLY IN THE EVENING...LARGE SPREAD BETWEEN SHORT TERM AND HIGH RESOLUTION GUIDANCE KEEPS CONFIDENCE TOO LOW TO MENTION A PREVAILING TS IN EITHER TAF AT THIS TIME. JRM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT SAT JUL 10 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1033 AM MDT SAT JUL 10 2010 /1133 AM CDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL TO AROUND GOLFBALL SIZE...DAMAGING WINDS AND LOCALLY HEAVY RAIN. STORMS ARE EXPECTED TO DEVELOP ALONG A TROUGH AXIS CENTERED ALONG A WAUNETA TO FLAGLER LINE AFTER 1 PM MDT (2 PM CDT) AND MOVE ACROSS THE ENTIRE AREA THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE STORMS WILL BE POSSIBLE ACROSS THE TRI-STATE AREA FROM SUNDAY NIGHT THROUGH MID WEEK. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE ACROSS THE AREA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT SAT JUL 10 2010
COZ091-102015-
KIT CARSON COUNTY-
159 PM MDT SAT JUL 10 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FLAGLER...MOVING SOUTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE
EXPECTED WITH THIS STORM.
PEOPLE IN SOUTHWESTERN KIT CARSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
&&
LAT...LON 3939 10307 3929 10253 3903 10273 3903 10279
3922 10316 3927 10316
TIME...MOT...LOC 1959Z 300DEG 24KT 3926 10302
JRMThe Goodland radar (KGLD), 82 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 hail. Local standard time, as filed.
Dime to nickel sized hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235802.